A general Lee-Yang theorem for one-component and multicomponent ferromagnets

Elliott H. Lieb, Alan D. Sokal

    Research output: Contribution to journalArticle

    Abstract

    We show that any measure on ℝn possessing the Lee-Yang property retains that property when multiplied by a ferromagnetic pair interaction. Newman's Lee-Yang theorem for one-component ferromagnets with general single-spin measure is an immediate consequence. We also prove an analogous result for two-component ferromagnets. For N-component ferromagnets (N ≧ 3), we prove a Lee-Yang theorem when the interaction is sufficiently anisotropic.

    Original languageEnglish (US)
    Pages (from-to)153-179
    Number of pages27
    JournalCommunications in Mathematical Physics
    Volume80
    Issue number2
    DOIs
    StatePublished - Jun 1981

    Fingerprint

    Ferromagnet
    theorems
    Theorem
    Interaction
    interactions

    ASJC Scopus subject areas

    • Statistical and Nonlinear Physics
    • Physics and Astronomy(all)
    • Mathematical Physics

    Cite this

    A general Lee-Yang theorem for one-component and multicomponent ferromagnets. / Lieb, Elliott H.; Sokal, Alan D.

    In: Communications in Mathematical Physics, Vol. 80, No. 2, 06.1981, p. 153-179.

    Research output: Contribution to journalArticle

    Lieb, Elliott H. ; Sokal, Alan D. / A general Lee-Yang theorem for one-component and multicomponent ferromagnets. In: Communications in Mathematical Physics. 1981 ; Vol. 80, No. 2. pp. 153-179.
    @article{5c1f0584774b4df382144b64afb23578,
    title = "A general Lee-Yang theorem for one-component and multicomponent ferromagnets",
    abstract = "We show that any measure on ℝn possessing the Lee-Yang property retains that property when multiplied by a ferromagnetic pair interaction. Newman's Lee-Yang theorem for one-component ferromagnets with general single-spin measure is an immediate consequence. We also prove an analogous result for two-component ferromagnets. For N-component ferromagnets (N ≧ 3), we prove a Lee-Yang theorem when the interaction is sufficiently anisotropic.",
    author = "Lieb, {Elliott H.} and Sokal, {Alan D.}",
    year = "1981",
    month = "6",
    doi = "10.1007/BF01213009",
    language = "English (US)",
    volume = "80",
    pages = "153--179",
    journal = "Communications in Mathematical Physics",
    issn = "0010-3616",
    publisher = "Springer New York",
    number = "2",

    }

    TY - JOUR

    T1 - A general Lee-Yang theorem for one-component and multicomponent ferromagnets

    AU - Lieb, Elliott H.

    AU - Sokal, Alan D.

    PY - 1981/6

    Y1 - 1981/6

    N2 - We show that any measure on ℝn possessing the Lee-Yang property retains that property when multiplied by a ferromagnetic pair interaction. Newman's Lee-Yang theorem for one-component ferromagnets with general single-spin measure is an immediate consequence. We also prove an analogous result for two-component ferromagnets. For N-component ferromagnets (N ≧ 3), we prove a Lee-Yang theorem when the interaction is sufficiently anisotropic.

    AB - We show that any measure on ℝn possessing the Lee-Yang property retains that property when multiplied by a ferromagnetic pair interaction. Newman's Lee-Yang theorem for one-component ferromagnets with general single-spin measure is an immediate consequence. We also prove an analogous result for two-component ferromagnets. For N-component ferromagnets (N ≧ 3), we prove a Lee-Yang theorem when the interaction is sufficiently anisotropic.

    UR - http://www.scopus.com/inward/record.url?scp=0000888415&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=0000888415&partnerID=8YFLogxK

    U2 - 10.1007/BF01213009

    DO - 10.1007/BF01213009

    M3 - Article

    VL - 80

    SP - 153

    EP - 179

    JO - Communications in Mathematical Physics

    JF - Communications in Mathematical Physics

    SN - 0010-3616

    IS - 2

    ER -